Iowa, 2005Tornado and Hail in Iowa, June 20, 2005
June 20, 2005 · NWS DMX · 51 events in 14 counties and zones
S. on the afternoon of the 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $206,000
- Crop damage
- $15,000
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable airmass was in place over the central U.S. on the afternoon of the 20th. A large area of high pressure aloft was located over the west half of the country, placing Iowa in a large scale northwest flow pattern. A weak cold front dropped southeast through the Dakotas and approached northwest Iowa. At the same time, a series of MCS's developed over the Rockies, and rode around the upper level ridge of high pressure. During the day, the dew points across Iowa warmed into the mid 60s to mid 70s with surface temperatures in the mid to upper 80s. The lifted index by evening was in the -5 C. range with CAPE values in the 2000 to 3000 J/kg range. The provided a rich environment for an MCS that approached the state during the later part of the afternoon. The MCS developed over eastern Wyoming and southwest South Dakota earlier in the day. As it overtopped the upper ridge, it turned southeast into Iowa. As it did, the storms took on more of a bow echo appearance and the cluster became a small Derecho. Early on in the event a tornado touched down briefly in Emmet County north of Gruver. It was in open fields and caused little damage. The main mode of severe weather was in the form of high winds. There were few hail reports, however with the freezing level above 16,500 feet, hail was limited. The winds caused widespread damage from Emmet County, east to Winnebago County, then south into the central part of the state about as far south as Interstate 80. South of this area no damage was reported as the storms weakened rapidly. Two semi-tractortrailer trucks were overturned in Story County by the high wind about 2 miles west of Nevada. There was one injury from this. One of the drivers had to be rescued as he hung over the edge of a bridge. He was taken to hospital, treated, and released. There were numerous reports of tree and power line damage over the northwest, north central, and central counties of the state. High winds blew windows out of a home at the ISU Agronomy Farm. Structural damage was reported in Marshall County at State Center. The roof of a large building with a roof of less than two years of age received damage. A high school roof in Story County at Nevada had its roof partially peeled back as well. In addition to these reports, there were scattered reports of outbuildings and sheds being flattened by the wind. Visibility during the high winds was occasionally reduced to near zero in blowing dust by the time the storms reached central Iowa. The gust front from the storms had moved well ahead of the storms themselves, some 10 to 15 miles ahead, with some of the areas receiving severe winds not receiving any rainfall at all.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 20, 2:45 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 20, 2:45 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT MON JUN 20 2005
.SHORT TERM...TNGT THRU WED NGT
TSTM TRENDS RMN PRIMARY FOCUS THRU PD. CURRENT SITUATION HAS
ELONGATED MCS ACRS SRN MN SAGGING SLY SWD. SEE NO REASON WHY THIS
SHOULD NOT DROP INTO IA THIS EVE WITH UNCAPPED MLCAPES 1500-3000
J/KG NWRN FA. DEEP SHEAR WEAK HWVR SO DO NOT XPC MUCH IN THE WAY OF
ORGANIZED WDSPRD SVR WX...BUT COULD BE SOME WIND WITH WET
MICROBURSTS. LOW LVL LAPSE RATES AOA 7 C/KM...SFC-H7 DELTA THETA-E
AOA 30K AND DCAPES ARND 1400 J/KG. SVR HAIL WL BE HARD TO COME BY
HWVR OUTSIDE OF STG SUPERCELLS WITH CURRENT FRZG LVL AOA 16K FT.
MEAN WND AND CORFIDI VECTORS SUGGEST THESE STORMS SHOULD CONT
PUSHING SLY SWD INTO IA. QUESTION IS HOW FAR S...BUT STARTED WITH
CATEGORICAL TO LIKELY WORDING NRN HLF TNGT.
INTO TMRW DO NOT HAVE GREAT CONFIDENCE IN ANY MDL...OR FCST FOR THAT
MATTER TDA. NAM/RUC13 DVLPG CONVECTION TOO FAR S ATTM...NAM HAS
NOTHING TO OUR N 00-06Z...AND GFS DVLPS SGFNT CONVECTIVE FEEDBACK
ISSUES DRNG PEAK HEATING TUE WHICH CONTAMINATES LOW LVL FIELDS AND
QPF. ALTHOUGH IT DOES NOT PROPAGATE IT TOO WELL...NAM DOES REFLECT
UPR MS VLY MCS ATTM AND DOES NOT HAVE THE FEEDBACK PROBLEM BY TUE
NGT SO IT WL BE GIVEN SLGT EDGE BY DEFAULT. SOME FORM OF MCS MAY BE
ONGOING TMRW MRNG...THEN SHRT WV INVOF NV SHOWING UP IN WATER VAPOR
IMAGERY IS LIFTED OVR RDG BY NAM DVLPG DAKOTAS MCS TUE...DROPPING
INTO IA LATER IN DAY. ISENT LIFT AND QG FORCING AHD OF WV CONTS TUE
NGT AND WED SO WL HAVE TO KEEP CHCS GOING THEN TOO TIL BREAK LATE
WED WHEN THETA-E ADVCTN AND LOW LVL JET FOCUSES MORE INTO MN AND
NERN IA.
DID NOT CHG TEMPS TOO MUCH TNGT. GUIDANCE SHOULD FINALLY BE BETTER
AND LOSE ITS WRM BIAS AS MOIST AMS RTRNG. TEMPS PROBLEMATIC TMRW
DEPENDING ON EVALUTION OF MCS. STAYED TWRD COOL END OF GUIDANCE
CONSIDERING PCPN POTENTIAL AND PAST HISTORY OF MAX TEMP
VERIFICATION. FOR MINS TUE NGT AND WED NGT LEANED TWRD WARMER END
OF THINGS. MSTR MAY POOL ALG BNDRY TUE NGT WITH DECENT SLY WNDS WED
NGT ACRS WRM SECTOR. FOLLOW COMPROMISE AND A DEG BLO OUTSIDE OF LCL
CLIMO ADJUSTMENTS FOR WED.
.LONG TERM...THU THRU MON
MAIN FOCUS IN THIS PD WL BE PCPN CHCS ASSOCD WITH FNTL BNDRY AS IT
FINALLY SLIDES SWD IN BODY THRU FA BEFORE RETREATING NWD AGN
EARLY NEXT WEEK. MDLS SEEM TO BE IN RELATIVELY GOOD AGREEMENT WITH
LRG AND SMALLER SCALE FEATURES BRINGING FNT INTO EXTRM NWRN PTNS
LATE THU NGT...INTO FAR SRN SXNS FRI AFTN...THEN PUSHING NWD INTO MN
AGN SUN. WOULD FAVOR LESS AGGRESSIVE GFS/UKMET FNTL MOVMT
CONSIDERING STRENGTH OF RDG AND THE SEASON. SEE LTL IN THE WAY OF
SFC BASED DVLPMT ALG FNT. GFS FCST SOUNDINGS DO SHOW POTENTIAL AND
CIN REDUCTION DRNG PEAK HEATING FRI AFTN EVEN WITH RELATIVELY WRM
MID LVL TEMPS. LESS POTENTIAL SAT. HWVR FRI IS WITH 70-75 DEG SFC
DWPNTS WHICH SEEMS UNREALISTIC CONSIDERING UPSTREAM OBS AND CURRENT
RELATIVELY DRY GROUND. HAVE GONE WITH SLGT CHCS ALG AND N OF FNT
THRU SAT INSTEAD BASED ON WEAK THETA-E ADVCTN AND FRONTOGENICAL
FORCING ALF. WRMFNT RETREATS SAT NGT BUT BEST THEMODYNAMIC FORCING
APPRS TO BE N OF IA SO REMOVED PREVIOUS POPS.
DID NOT MAKE MANY CHGS TO GOING TEMP FCST. THU STILL APPRS TO BE
WARMEST DAY WITH MIXING GOING AOA WARMEST OF MOS ENSEMBLE RUNS.
MDLS COOL H85 TEMPS A FEW DEGS WITH FNT INVOF FRI AND SAT...BUT
GOING AOA GUIDANCE AGN APPRS TO BE A GOOD BET BY DAY 7 WITH SWLY
WNDS AND MIXING POTENTIAL.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SMALL/RUSSELL
Hazardous weather outlook, Jun 20, 2:48 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
348 PM CDT MON JUN 20 2005
IAZ046>050-057>062-070>075-081>086-092>097-212100-
GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
348 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND SOUTH OF HIGHWAY 20.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT AS FAR SOUTH AS
INTERSTATE 80 WITH THE BEST CHANCE NORTH OF HIGHWAY 30. AN
ISOLATED SEVERE STORM IS POSSIBLE WITH NICKEL SIZED HAIL AND 60
MPH WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE
MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINS WILL ALSO BE A THREAT. A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY.
IAZ004>007-015>017-023>028-033>039-044-045-212100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-
348 PM CDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF HIGHWAY 20..
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DROP SOUTH OUT OF MINNESOTA THIS
EVENING WITH A FEW STORMS CONTAINING LARGE HAIL UP TO THE SIZE OF
QUARTERS AND WINDS TO 65 MPH. THE STORMS WILL BE SLOW MOVING AND
THIS WILL LEAD TO LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE
MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINS WILL ALSO BE A THREAT. A FEW THUNDERSTORMS WILL BE ALSO
POSSIBLE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND AGAIN ON TUESDAY.
DONAVON
Event by event
47 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Tornado, Emmet
- When
- June 20, 3:55 PM CST
- Where
- Emmet County, 1 mi N of Gruver
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 30 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.417, -94.717
Tornado touched down briefly in open fields north of Gruver.
Thunderstorm Wind, Emmet
- When
- June 20, 3:55 PM CST
- Where
- Emmet County, 1 mi NE of Armstrong
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 43.417, -94.483
Thunderstorm Wind, Winnebago
- When
- June 20, 4:10 PM CST
- Where
- Winnebago County, Thompson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.367, -93.783
Thunderstorm Wind, Winnebago
- When
- June 20, 4:15 PM CST
- Where
- Winnebago County, Forest City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.267, -93.650
Hail, Kossuth
- When
- June 20, 4:17 PM CST
- Where
- Kossuth County, 2 mi WSW of Lakota
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.367, -94.133
Hail, Kossuth
- When
- June 20, 4:25 PM CST
- Where
- Kossuth County, 10 mi W of Bancroft
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.283, -94.417
Thunderstorm Wind, Hancock
- When
- June 20, 4:35 PM CST
- Where
- Hancock County, 6 mi NE of Britt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.167, -93.733
Thunderstorm Wind, Winnebago
- When
- June 20, 4:45 PM CST
- Where
- Winnebago County, Buffalo Center
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.383, -93.950
Thunderstorm Wind, Palo Alto
- When
- June 20, 4:58 PM CST
- Where
- Palo Alto County, 4 mi E of Mallard
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.933, -94.600
Thunderstorm Wind, Humboldt
- When
- June 20, 5:20 PM CST
- Where
- Humboldt County, Humboldt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.717, -94.217
Thunderstorm Wind, Humboldt
- When
- June 20, 5:21 PM CST
- Where
- Humboldt County, 2 mi W of Rutland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.767, -94.333
Thunderstorm Wind, Webster
- When
- June 20, 5:30 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 20, 5:36 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 20, 5:37 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 20, 5:38 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 20, 5:40 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 20, 5:45 PM CST
- Where
- Webster County, 5 mi W of Ft Dodge
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.283
Thunderstorm Wind, Humboldt
- When
- June 20, 5:46 PM CST
- Where
- Humboldt County, Humboldt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.717, -94.217
Thunderstorm Wind, Webster
- When
- June 20, 6:00 PM CST
- Where
- Webster County, 2 mi S of Gowrie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.250, -94.300
Thunderstorm Wind, Greene
- When
- June 20, 6:00 PM CST
- Where
- Greene County, 7 mi E of Churdan
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.167, -94.350
Thunderstorm Wind, Greene
- When
- June 20, 6:10 PM CST
- Where
- Greene County, Scranton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -94.550
Thunderstorm Wind, Webster
- When
- June 20, 6:15 PM CST
- Where
- Webster County, 2 mi S of Gowrie
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.250, -94.300
Hail, Webster
- When
- June 20, 6:15 PM CST
- Where
- Webster County, 2 mi S of Gowrie
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.250, -94.300
Thunderstorm Wind, Boone
- When
- June 20, 6:17 PM CST
- Where
- Boone County, Ogden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.033, -94.033
Thunderstorm Wind, Greene
- When
- June 20, 6:20 PM CST
- Where
- Greene County, Jefferson
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.017, -94.383
Thunderstorm Wind, Dallas
- When
- June 20, 6:24 PM CST
- Where
- Dallas County, Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.833, -94.117
Thunderstorm Wind, Story
- When
- June 20, 6:25 PM CST
- Where
- Story County, Story City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.183, -93.600
Thunderstorm Wind, Boone
- When
- June 20, 6:25 PM CST
- Where
- Boone County, 4 mi ESE of Boone Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.033, -93.783
Thunderstorm Wind, Story
- When
- June 20, 6:25 PM CST
- Where
- Story County, Ames
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.033, -93.617
Thunderstorm Wind, Story
- When
- June 20, 6:27 PM CST
- Where
- Story County, 1 mi NE of Ames
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.050, -93.600
Thunderstorm Wind, Boone
- When
- June 20, 6:28 PM CST
- Where
- Boone County, Madrid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.883, -93.850
Thunderstorm Wind, Boone
- When
- June 20, 6:30 PM CST
- Where
- Boone County, Madrid
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.883, -93.850
Thunderstorm Wind, Story
- When
- June 20, 6:30 PM CST
- Where
- Story County, 2 mi W of Nevada
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.017, -93.483
Thunderstorm Wind, Guthrie
- When
- June 20, 6:30 PM CST
- Where
- Guthrie County, 2 mi E of Bagley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.850, -94.400
Thunderstorm Wind, Story
- When
- June 20, 6:31 PM CST
- Where
- Story County, Nevada
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.017, -93.450
Thunderstorm Wind, Boone
- When
- June 20, 6:31 PM CST
- Where
- Boone County, Madrid
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.883, -93.850
Thunderstorm Wind, Boone
- When
- June 20, 6:35 PM CST
- Where
- Boone County, 5 mi S of Berkley
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.883, -94.117
Thunderstorm Wind, Story
- When
- June 20, 6:35 PM CST
- Where
- Story County, Ames
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -93.617
Thunderstorm Wind, Story
- When
- June 20, 6:35 PM CST
- Where
- Story County, Nevada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.017, -93.450
Thunderstorm Wind, Dallas
- When
- June 20, 6:35 PM CST
- Where
- Dallas County, 1 mi S of Dallas Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.667, -93.967
Thunderstorm Wind, Polk
- When
- June 20, 6:42 PM CST
- Where
- Polk County, Windsor Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.600, -93.717
Thunderstorm Wind, Story
- When
- June 20, 6:45 PM CST
- Where
- Story County, Nevada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.017, -93.450
Thunderstorm Wind, Story
- When
- June 20, 6:45 PM CST
- Where
- Story County, Nevada
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.017, -93.450
Thunderstorm Wind, Polk
- When
- June 20, 6:53 PM CST
- Where
- Polk County, Ankeny
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.733, -93.617
Thunderstorm Wind, Polk
- When
- June 20, 6:57 PM CST
- Where
- Polk County, Ankeny
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.733, -93.617
Thunderstorm Wind, Marshall
- When
- June 20, 7:00 PM CST
- Where
- Marshall County, 3 mi SW of State Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.983, -93.200
Thunderstorm Wind, Polk
- When
- June 20, 7:00 PM CST
- Where
- Polk County, Urbandale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.633, -93.717
Thunderstorm Wind, Polk
- When
- June 20, 7:02 PM CST
- Where
- Polk County, Altoona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.650, -93.467
Thunderstorm Wind, Marshall
- When
- June 20, 7:10 PM CST
- Where
- Marshall County, State Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.017, -93.167
Thunderstorm Wind, Polk
- When
- June 20, 7:10 PM CST
- Where
- Polk County, West Des Moines
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 41.583, -93.717
Thunderstorm Wind, Polk
- When
- June 20, 7:12 PM CST
- Where
- Polk County, Bondurant
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.700, -93.467
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 20, 20052 injured · F2 · 36 events
- Flash Flooding and Hail in Montana, June 20 to 21, 2005$1.2 million · 2.75 in hail · 28 events
- Flash Flooding and Hail in Minnesota, June 20, 2005$23,000 · 1.75 in hail · 83 events
- Tornadoes and Flash Flooding in North Dakota, June 20 to 22, 2005F1 · 29 events
- Damaging Wind in Iowa, June 20, 2005$50,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 20, 2005$20,000 · 1.75 in hail · 3 events
- Lightning Strike in Florida, June 20, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, June 20, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Iowa, June 20, 2005$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 20, 20051 injured · $8,000 · 1 in hail · 5 events
- Damaging Wind in Tennessee, June 20, 2005$15,000 · 65 kt wind · 1 event
- Hail in Nebraska, June 20, 2005$15,000 · 4.25 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453234, 5453235, 5453236, 5453237, 5453238, 5453239, 5453379, 5453240, 5453241, 5453242, 5453243, 5453244, 5453245, 5453246, 5453247, 5453248, 5453249, 5453250, 5453378, 5453380, 5453251, 5453383, 5453384, 5453252, 5453253, 5453254, 5453355, 5453356, 5453377, 5453357, 5453358, 5453359, 5453360, 5453381, 5453361, 5453362, 5453363, 5453364, 5453365, 5453382, and more.